Author Topic: Does anyone have worse derealization with too much TV or video games?  (Read 269 times)

[Buddie]

I'm wondering if anyone else has noticed that derealization symptoms come back or get worse when viewing too much TV or playing video games? I'm trying to get a better handle on what's bad for me through this process and it feels like when I'm doing well this particular system increases when I'm consuming too much media. I'm not sure if that has to do with my anxiety (and thus derealization) ramping up when I'm stimulated at all. Or if it has to do with stimulation being external and me feeling less grounded (just a theory I have).

I don't seem to have the same problem with books, but something about getting wrapped up in another world seems to make me more anxious and less grounded in day to day.

Maybe this is what makes it such a good distraction for some people, but for me derealization is one of my least favorite symptoms and it's usually accompanied by heightened anxiety.

After a couple weeks of relative stability things got worse the last couple of days. Maybe it's coincidence, but in that same time I've been less restrictive about TV and games than I was in the previous month. I'm trying to figure out if there's a connection.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Does anyone have worse derealization with too much TV or video games?
« Reply #1 on: April 16, 2019, 12:21:03 am »
Anyone?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Does anyone have worse derealization with too much TV or video games?
« Reply #2 on: April 26, 2019, 07:37:10 am »
My experiences, and reactions, have completely changed. LA movies don't work at all. Everything feels like fake, which it really is. I know that the car stops, and doesn't continue to drive. The actor is waiting behind a door. And stuntmen.
So I can't enjoy, because I'm "the director".
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Yes this is normal. It goes away.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Yeah, I experience this too, in waves.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Very much so, and doing BB at night @)
I blame mirtazipine!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

My acupuncturist had DP/DR for 3 years when younger and said giving up all screens and walking in nature was what helped in the end.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

I get totally spaced out when I get on my computer for more than 20 minutes or so.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

I have both DP and DR and they suck. They’re not my least favorite symptom but they’re tough to handle. I’m always here if you’d like to chat. Maybe that will help with the DP/DR? Willing to try!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.